getting twitching and itching in my feet and hands when I try to go to sleep
Hi, I keep getting twitching (like an electric shock) and itching in my feet when I try to go to sleep. After a while it seems to spread to my hands and even my ears after a while; then I just become itchy overall (in addition to the above etc). This has become much worse over the last month but started happening about 4 or 5 years ago – it was only every so often originally (once every month or so) but as from a month ago, it’s been happening every night pretty much! I do have some problems with my back and suffer sciatic too. About 9 years ago I had a ‘slip disk’ and discovered that a few disks were dehydrated and in trouble. I take Tramadol for this but are sure that the itching is not related (it’s a known side effect but the itching from that is different – feels different).
When this started originally, I found that putting a fan on full on my legs seemed to stop it enough for me to get to sleep, but no such luck nowadays! It seems to start just as I am trying to go to sleep – I can be in bed reading and be 100% fine, but then as soon as I start trying to sleep, it starts and keeps going; getting progressively worse as the night goes on. I found that taking huge amounts of antihistamine tablets seems to help for some reason, even though are sure that it is not an allergy. I ruled out allergies because I have changed nothing and it, while being often, does not happen every night. Some nights I get absolutely no sighs of it at all. Other nights I will get no sleep at all because it is so bad.
I assumed that the feet twitching / electric shot jolt type thing was related to my back problems because I have some numbness in certain parts of my feet and legs from my back and figured that these areas were numbing more or thawing out etc – more my back hurts the more that type of thing happens. But now think that the twitching and itching is a different problem completely.
If the restless legs / feet was related to my back, then why am I getting it in my hands (they seem to become extra hypersensitive – mainly in between my fingers and on the palms of my hands) and then progress to feeling generally itchy overall. Also, why would antihistamines help and additional painkillers not really have any impact on it!
In fact, then only thing that occasionally helps is to put a TeNS machine on to my back (one of the electric shock machines directed toward blocking pain signals appose to muscle training). I think that only helps because 1) it blocks pretty much all signals coming from my legs, and 2) I am probably that tired by the time I get to the stage of wanting to get up and mess around electrocuting myself, I’m likely to be close to coma anyway!
I know many others seem to suffer at least some of my symptoms, and unfortunately for me, most seem to be pregnant women (I am a 34 year old male! Lol) but can’t find anyone offering advice or cure.
Can anyone help please!?
If it relates to allergy, allergies can be treated through three-day treatment .at first you should avoid eating foods that creates histamine; yogurt, food sandwiches, bread house, high salt ....Just look at what you eat.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.